MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT525
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is during (b)(6) 2017.Explant date: if explanted, give date: not applicable, as the lens remains implanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zct525 22.5 diopter intraocular lens (iol) was implanted in the right eye (od) on (b)(6) 2017 and rotated to 135 degrees from the target degree of 100, which was a difference of 35 degrees.In addition, the patient's post-operative visual acuity was 20/70 and she complained of blurry vision.Therefore, a second surgery was performed on (b)(6) 2017 to rotate the lens back to the 100 degree target.Post-operatively, the lens moved to 110 degrees and the patient's visual acuity was 20/30.No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site as it remains implanted.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.S has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6956762
Report Number9614546-2017-00994
Device Sequence Number19055435
Product Code HQL
UDI-Device Identifier05050474603622
UDI-Public(01)05050474603622(17)210727
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/27/2021
Device Model NumberZCT525
Device Catalogue NumberZCT525U225
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/22/2017
Supplement Date Received by Manufacturer02/28/2018
Initial Report FDA Received Date10/17/2017
Supplement Report FDA Received Date03/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;